Summary: Here are three articles in the September/October issue of Diabetes Forecast that I thought you might find interesting. First up is a tip given by yours truly about the low blood sugar kits I make each fall for school. The second and third articles are about glucagon.
I sometimes have a “little” something to say about diabetes…
Diabetes Hacks for Keeping Organized This Fall
A writer from Diabetes Forecast asked if I would share a back-to-school hack and I told her about the low blood sugar kits that I make each August to place in my daughter’s classrooms so that she has easy access to supplies and doesn’t have to go wandering around the school in search of sugar or spend time in the nurse’s office.
I love the graphic they created!
Read “Diabetes Hacks for Keeping Organized This Fall” in Diabetes Forecast.
Also read “Diabetes at School: Low Blood Sugar Classroom Kits.”
New Easy-To-Use Glucagon Products Are Coming
The $100,000 question is how to make glucagon stable. The current six-step process for mixing and injecting glucagon is not only too many steps, but that giant needle makes people who don’t usually see needles kind of frightened (i.e., the teachers that I train every year at school!). Wouldn’t it be awesome if there was an injectable pen similar to an EpiPen? Even if it somehow shot the liquid into the powder and mixed it before injecting. The great thing about the EpiPen is that it, too, has a big needle, but you never see it.
Also, a future artificial/bionic pancreas system might have both insulin and glucagon. Stable glucagon would be needed for that to work.
Read “New Easy-To-Use Glucagon Products Are Coming” in Diabetes Forecast.
How to Administer Glucagon
But, dude, seriously. Why are there so many steps involved in giving glucagon to someone? This article illustrates the six steps required to mix up and inject glucagon, but what it doesn’t say in step 4 is that it is completely impossible not to have giant air bubbles in the supplied syringe and if I can’t draw it up without having huge air bubbles when I am trying to demonstrate it to teachers, how in the heck am I supposed to draw it up without huge air bubbles in an actual frantic severe hypoglycemic event?!
Read “How to Administer Glucagon” in Diabetes Forecast.
You Might Also Like…
More 3 Little Diabetes Things posts